Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 12, NWS Tulsa, OK

November 30, 20194 counties in Arkansas; 9 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 30, 2019, 9:41 PM CST for 4 counties in Arkansas; 9 counties in Oklahoma. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 9:41 PM CST (03:41 UTC)
Expired
Dec 1, 2019, 12:55 PM CST
In force
15 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS74 KTSA 010341
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
941 PM CST Sat Nov 30 2019

ARZ001-002-010-011-OKZ054>059-061>063-011145-
/O.NEW.KTSA.WI.Y.0012.191201T0341Z-191201T1200Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, 
Grove, and Jay
941 PM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
191 
WWUS74 KTSA 010909
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
309 AM CST Sun Dec 1 2019

OKZ060-020000-
/O.EXB.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/
Tulsa-
Including the city of Tulsa
309 AM CST Sun Dec 1 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West to northwest winds 15 to 25 mph with gusts 
  to around 40 mph.

* WHERE...Tulsa County.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ054>059-061>063-020000-
/O.EXT.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, 
Grove, and Jay
309 AM CST Sun Dec 1 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West to northwest winds 15 to 25 mph with gusts
  to around 40 mph.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
182 
WWUS74 KTSA 011622
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1022 AM CST Sun Dec 1 2019

ARZ001-002-010-011-OKZ054>063-020000-
/O.CON.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, and Jay
1022 AM CST Sun Dec 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West to northwest winds 15 to 25 mph with gusts to 
  around 40 mph.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
910 
WWUS74 KTSA 011855
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1255 PM CST Sun Dec 1 2019

ARZ001-002-010-011-OKZ054>063-012000-
/O.CAN.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, and Jay
1255 PM CST Sun Dec 1 2019

...WIND ADVISORY IS CANCELLED...

Widespread wind gusts of 40 mph and greater are no longer 
expected through this afternoon. Wind gusts in the 20 to 35 mph 
range will however remain possible this afternoon...which is below
advisory criteria. 

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 30, 5:31 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 30, 5:31 PM CST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
531 PM CST Sat Nov 30 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Winds are likely to briefly weaken this evening before increasing
again overnight as a cold front sweep southward. Strong and gusty
winds will prevail Sunday with stratocu deck and possibly some
MVFR ceilings developing by Sunday afternoon.

&&

.PREV DISCUSSION... /Issued 230 PM CST Sat Nov 30 2019/

DISCUSSION...
Main forecast concern today is the ongoing gusty west to southwest
winds and the nonzero potential for another round of advisory
criteria gusts tomorrow following tonight's cold frontal passage.

Warmer and much drier conditions have prevailed areawide for much
of today, resulting from the arrival of the strong downslope west
to southwest flow behind last night's frontal passage. A few sites
in northeast and east central Oklahoma are flirting with Red Flag
criteria. The majority of the advisory level gusts have remained
to the west of the forecast area, but the potential remains for a
few 40 mph gusts this afternoon.

A much stronger cold front will move through the area tonight,
bringing another round of strong winds from the northwest and much
cooler temperatures. Current thinking is that the northwesterly
gusts tomorrow will be in the 35 to 40 mph range, and as such,
another Wind Advisory will not be issued with this forecast
package. Low cloudiness will likely accompany the cold advection
across parts of northeast Oklahoma and into far northwest
Arkansas, which should keep temperatures well below normal through
the day.

Much of the work week should be fairly quiet, with dry and warmer
conditions expected until Thursday. A fast moving upper level
disturbance will push through the area Thursday and into Thursday
night, bringing a good chance of showers and slightly cooler
temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  46  27  50 /   0   0   0   0
FSM   36  47  31  50 /   0   0   0   0
MLC   36  48  29  51 /   0   0   0   0
BVO   33  45  24  50 /   0   0   0   0
FYV   33  40  26  45 /   0   0   0   0
BYV   33  39  26  45 /   0   0   0   0
MKO   34  46  28  48 /   0   0   0   0
MIO   33  42  26  46 /   0   0   0   0
F10   34  46  28  50 /   0   0   0   0
HHW   38  51  31  52 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>057-059>061-
     064-065.

AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Nov 30, 4:44 PM CST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CST Sat Nov 30 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CST Sat Nov 30 2019

...VERY HIGH FIRE DANGER INTO THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Strong west and southwest wind gusting to near 40 mph this afternoon
across portions of northeastern Oklahoma, and gusting from 25 to 35
mph across southeastern Oklahoma and northwestern Arkansas will
decrease some this evening. The wind will gradually become northwest
tonight as a cold front moves through the area, with gusts of 25 to
35 mph expected to continue through the night across northeastern
Oklahoma and northwestern Arkansas.

The strong wind, combined with temperatures in the lower to mid 60s
and relative humidity values that have fallen into the mid 20s to
around 30 percent, has resulted in very high fire danger weather
conditions this afternoon. These conditions will improve this evening
as temperatures decrease and relative humidity increases.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Strong and gusty northwest winds are expected to continue Sunday.
Gusts between 25 and 35 mph will be possible. The strong winds will
yield limited fire weather danger conditions across portions of
Eastern Oklahoma.

weather.gov/tulsa contains additional information.

69

Nearby

Wind Advisories in Oklahoma, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.